Winter Storm, Northern Berkshire
- When
- December 26, 6:00 PM EST to December 27, 7:00 PM EST
- Where
- Northern Berkshire forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 42.371, -73.206 (the zone’s center; the record gives no point)
Low pressure organized on Christmas Day over the Deep South, producing widespread rain and severe weather across the Gulf Coast Region. As this storm lifted northward on Christmas Night, a secondary area of low pressure developed along the mid-Atlantic coastline.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
Low pressure organized on Christmas Day over the Deep South, producing widespread rain and severe weather across the Gulf Coast Region. As this storm lifted northward on Christmas Night, a secondary area of low pressure developed along the mid-Atlantic coastline. This secondary low become the dominant storm center and moved northeast towards Long Island. This storm then continued northeast across southeastern New England before lifting towards the Canadian Maritimes.
Snow, heavy at times, fell across much of western Massachusetts from the evening of the 26th into the day on the 27th. Warmer air moving in aloft allowed for the precipitation to mix with or change over to sleet and freezing rain across mainly southern portions of the Berkshires. Total storm snowfall amounts ranged for just 4 inches in downsloped valley areas to 20 inches in Savoy. In addition, strong southeast winds were gusty, especially across the higher elevations. A wind gust to 46 mph was recorded at North Adams and 36 mph at Pittsfield. This storm resulted in very slow travel during the holiday season, especially on the evening of the 26th and morning on the 27th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Dec 26, 4:31 PM EST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
431 PM EST WED DEC 26 2012
.SYNOPSIS...
A SIGNIFICANT WINTER STORM WILL APPROACH FROM THE OHIO
VALLEY...AND THE MID ATLANTIC REGION TONIGHT...WITH A SECONDARY
COASTAL LOW BEING SOUTH OF LONG ISLAND TOMORROW MORNING...AND THEN
PASSING EAST OF CAPE COD TOMORROW AFTERNOON. THIS STORM WILL BRING
HEAVY SNOWFALL FROM THE CAPITAL REGION NORTH AND WEST...AND MIXED
PRECIPITATION TO THE SOUTH AND EAST. WEAK HIGH PRESSURE WILL BUILD
INTO THE NORTHEAST TO CLOSE WEEK WITH SEASONABLY COLD WEATHER FOR
LATE DECEMBER.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
...MAJOR WINTER STORM TO IMPACT EASTERN NEW YORK AND WESTERN NEW
ENGLAND TONIGHT THROUGH TOMORROW...
AS OF 355 PM EST...FOR THOSE THAT LOVE THE SNOW...HERE WE GO...WITH
THE FIRST WIDESPREAD WINTER STORM FOR THE YOUNG ASTRONOMICAL
WINTER SEASON OF 2012-13 FOR MOST OF ERN NY AND WRN NEW ENGLAND
!!!
ONLY HEADLINE CHANGE WAS TO ADD ERN GREENE AND WRN COLUMBIA
COUNTIES TO THE WINTER STORM WARNINGS. AN ADVISORY REMAINS UP FOR
THE MID HUDSON VALLEY...SRN TACONICS...AND NW CT.
THERE IS CONSIDERABLE AGREEMENT WITH THE 12Z GFS...ECMWF...GEFS...AND
THE CANADIAN GUIDANCE FOR A COLDER SOLUTION FOR MORE SNOW IN THE
ALY FCST AREA...ESPECIALLY NORTH AND WEST OF THE MID HUDSON RIVER
VALLEY. THE PRIMARY REASON IS THAT THE SECONDARY LOW FORMING OVER
NC IS EXPECTED TO TRACK SOUTH OF LONG ISLAND TOMORROW
MORNING...AND OVER MARTHA/S VINEYARD BY THE AFTERNOON. THIS WOULD
MEAN SOME MIXED PCPN WOULD ERUPT INTO THE MID HUDSON
VALLEY...SOUTHERN BERKSHIRES...TACONICS...AND ERN CATSKILLS...BUT
IT SHOULD BE SHORT-LIVED, THE NAM CAN NOT BE COMPLETELY DISCARDED WITH SOME
PRONOUNCED DOWNSLOPING TONIGHT AND THE SLIGHTLY FURTHER NORTH TRACK...
ESPECIALLY BTWN 03Z-09Z WHEN THE H925 LLJ IS THE STRONGEST OUT OF
THE E/SE AT 40-60 KTS. HOWEVER...THE WINDS SHOULD SHIFT TO THE
N/NE BTWN 09Z-12Z FOR ANY SHADOWING EFFECT TO DIMINISH...AND THE
PCPN TO CHANGE BACK OVER TO SNOW. WE HAVE SOME GUSTS MENTIONED TO
40-50 MPH OVER NEAR THE WRN NEW ENGLAND TERRAIN...AND CATSKILLS.
BACKING UP...SNOW IS ON THE DOOR STEP FOR THE SRN MOST ZONES RIGHT
NOW. THIS SNOW IS DUE TO THE STRONG ISENTROPIC LIFT ON THE 295K
SFC AHEAD OF A WARM FRONT TIED TO THE PRIMARY LOW OVER WV. THIS
PRIMARY LOW WILL QUICKLY DECAY...AS THE SECONDARY LOW CRANKS UP
OVER ERN VA/DELMARVA REGION. THE H500 LONGWAVE TROUGH IS TURNING
NEGATIVE OVER THE TN VALLEY...MIDWEST...AND SOUTHEAST WITH COPIOUS
AMOUNTS OF MOISTURE STREAMING IN FROM THE GULF AND ATLANTIC. THE
CLOSED H500 CIRCULATION IS OVER THE KY/TN CORRIDOR AT THIS TIME. A
BEAUTIFUL BAROCLINIC LEAFLET IS EVIDENT OF THE SATELLITE/WV
IMAGERY WITH A DRY SLOT POKING INTO NC/VA. WHAT THIS ALL SPELLS IS
EXPLOSIVE SECONDARY CYCLOGENESIS !!!
THE CYCLONE TRACK WILL MAKES ITS WAY TO SOUTH OF LONG ISLAND BY
12Z TOMORROW. EXPECT SNOW RATES TO INCREASE TO 1 INCH AN HOUR OR
SO QUICKLY EARLY THIS EVENING FROM SOUTH TO NORTH. THE GUIDANCE
HAS UNDERDONE THE AMOUNT OF COLD AIR IN PLACE. THE MID HUDSON
VALLEY...SRN TACONICS...AND NW CT COULD RECEIVE 2 TO 6 INCHES OF
SNOW BEFORE A CHANGEOVER TO SLEET AND FREEZING RAIN AROUND
MIDNIGHT OR SO. THERE COULD BE SOME ISOLATED HIGHER AMOUNTS OVER
THE HIGHER POINTS OF THE LITCHFIELD HILLS. FURTHER NORTH...EXPECT
SNOW...HEAVY AT TIMES...WITH SOME GUSTY WINDS CLOSER TO THE WRN
NEW ENGLAND TERRAIN ASSOCIATED WITH THE STRONG E/SE LLJ. THE
LATEST PLUMES JUSTIFY A ONE INCH EQUIVALENT FOR ALY. THE GEFS ARE
SHOWING H850 LOW-LEVEL -U WIND ANOMALIES /EASTERLIES/ OF 4 TO 6
STANDARD DEVIATIONS ABOVE NORMAL 00Z-12Z...THIS MEANS SOME HEAVY
DUTY SNOW TOTALS COULD RACK UP OVER THE CATSKILLS...AND
ADIRONDACKS...GREENS AND BERKS ALONG THE ERN SLOPES. WE ARE
EXPECTING A QUICK 6-12" OF SNOW OVERNIGHT...ESPECIALLY ALONG THE
ERN CATSKILLS BEFORE A CHANGEOVER TO SOME SLEET/FREEZING RAIN.
BASED ON THE COOL SEASON CSTAR RESEARCH...THERE IS SOME EVIDENCE
OF A BAND FORM FROM THE CAPITAL REGION NORTH AND WEST BTWN 06Z-12Z
WHICH COULD INCREASE THE SNOW RATES FROM 1-2+ INCHES PER HOUR.
THIS BAND WAS BASED ON THE GFS. THE VALLEYS AREAS WILL LIKELY SEE
3 TO 6 INCHES OF SNOW OVERNIGHT IN THE WARNINGS.
MIN TEMPS WILL BE OF THE WET BULB VARIETY WITH GENERALLY TEENS
NORTH OF THE MOHAWK VALLEY...AND 20S TO THE SOUTH AND EAST.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 425 PM EST...
TOMORROW...SNOW HEAVY AT TIMES WILL BE CONTINUING
FROM THE CAPITAL REGION NORTH AND WEST...WITH SOME
SLEET...FREEZING RAIN...AND PLAIN RAIN MIXING IN SOUTH OF THE
FORECAST AREA. THE PV ANOMALY ON THE 1.5 PV SFC IS SOUTHEAST OF
S-CNTRL NJ WITH THE BEST POTENTIAL TEMP GRADIENT ON THE DYNAMIC
TROPOPAUSE FROM THE CAPITAL REGION N/NE. STRONG UPWARD VERTICAL
MOTION WILL CONTINUE WITH THE BEST H850-700 FGEN FROM ALY
NORTHWARD. A DRY SLOT MAY IMPINGE ON THE SRN MOST ZONES BTWN 12Z-
18Z WHICH MAY LIGHTEN UP THE PCPN SOUTH OF ALY. THE COLD CONVEYOR
BELT WILL KICK IN OUT OF THE NORTHWEST WITH THE SFC LOW MOVING
OVER MARTHAS VINEYARD BY NOONISH. EXPECT ANY MIXED PCPN ESPECIALLY
FROM THE CAPITAL REGION NORTH AND WEST TO CHANGE TO SNOW QUICKLY
WITH SEVERAL MORE INCHES. THERE ARE SOME HINTS OF A MOHAWK HUDSON
CONVERGENCE SET-UP BTWN 18Z-00Z...AS THE CYCLONE MOVES EAST...THEN
NORTHEAST OF CAPE COD. THIS MAY ADD ANOTHER FEW INCHES OF SNOWFALL
IN OVER THE CAPITAL REGION...IF THE CSTAR RESEARCH ON THE MHC PANS
OUT.
THE JACKPOT REGION LOOKS LIKE THE ERN SLOPES OF THE
DACKS...GREENS...BERKS...AND CATSKILLS /INCLUDING THE HELDERBERGS/...WHERE
8-16" OR 10-20" MAY OCCUR. WOULDN/T RULE OUT SOME 20+ INCH TOTALS
OVER THE DACKS OR GREENS. EXPECT 6-12" IN THE VALLEYS FROM THE
CAPITAL REGION NORTH. MAYBE A TAD MORE IN THE LAKE GEORGE REGION.
FURTHER SOUTH EXPECT 3 TO 7" WITH 5-10" OVER THE CENTRAL
TACONICS...SRN BERKS...SOUTHERN REACHES OF THE CAPITAL DISTRICT
/ERN GREENE...AND WRN COLUMBIA COUNTIES/. THE NRN LITCHFIELD HILLS
COULD HAVE 4-8". ALL THESE AREAS SOUTH AND EAST OF THE CAPITAL
REGION COULD HAVE A TENTH OR SO OF ICE ACCRETION...AND SOME
PERIODS OF MOD-HVY SLEET.
MAX TEMPS WILL RANGE FROM THE U20S TO M30S FROM THE CAPITAL REGION
NORTH AND WEST...AND MID 30S TO L40S TO THE SOUTH AND EAST. THE
L40S WILL GENERALLY BE NEAR THE KPOU CORRIDOR.
TOMORROW NIGHT...H850-700 DEFORMATION ZONE SNOWFALL...OR MHC
SNOWS WANE SHORTLY BEFORE MIDNIGHT...AS THE SNOW TAPERS TO SCT
SNOW SHOWERS AND FLURRIES. ANY ADDITIONAL ACCUMS WILL BE LIGHT
WITH A COATING TO A FEW INCHES.
FRI-FRI NIGHT...SFC HIGH PRESSURE BUILDING IN OVER PA AND NY...AS
THE PREVIOUS STORM MOVES INTO THE CANADIAN MARITIMES. BRISK AND
SEASONABLY COLD CONDITIONS EXPECTED. SOME UPSLOPE SNOW SHOWERS
WILL LINGER ALONG THE WRN DACKS...AND WRN GREENS EARLY ON FRI
BEFORE THE SUBSIDENCE INVERSION LOWERS WITH THE ANTICYCLONE BUILDS
IN. MID AND HIGH CLOUDS STARTS TO MOVE BACK IN FRI NIGHT...AS THE
NEXT SYSTEM MAY YIELD SOME LIGHT SNOW TO START THE WEEKEND FROM
THE MOHAWK VALLEY/CAPITAL REGION SOUTH AND EAST. TEMPS WILL BE
CLOSE TO LATE DECEMBER NORMALS TO FINSIH THE WEEK.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HPC GUIDANCE. A MOSTLY CLOUDY AND COLD PERIOD WITH A CHANCE OF
SNOW...THEN LAKE EFFECT SNOW SHOWERS DURING THE EARLY PART OF THE
WORK WEEK. LOW PRESSURE WILL INTENSIFY RAPIDLY ALONG THE SOUTHEAST
COAST ON SATURDAY...AND IT IS EXPECTED TO TRACK RAPIDLY NORTHEAST
WELL EAST OF CAPE COD AND SOUTH OF NOVA SCOTIA BY EARLY SUNDAY.
STILL MUCH IS IN QUESTION REGARDING HOW THIS SYSTEM EVOLVES...BUT
THE SYSTEM IS VERY LIKELY TO BRING ALL SNOW TO THE AREAS IT
AFFECTS. THINKING NOW IS THAT SNOW IS LIKELY SATURDAY AT LEAST
SOUTH AND WEST OF THE CAPITAL REGION...WITH A CHANCE ELSEWHERE GIVEN
THE HIGH DEGREE OF UNCERTAINTY.
BY SUNDAY NIGHT...WRAPAROUND AND LAKE ENHANCEMENT WILL HAVE BECOME
THE PREDOMINANT INFLUENCE ON THE BACKSIDE OF THE SYSTEM. HOWEVER...
THIS TOO LACKS CERTAINTY AS THE LOW LEVEL FLOW GIVES INDICATION IT
MAY BE TOO WEAK TO SUPPORT SIGNIFICANT LAKE EFFECT.
A WEAK IMPULSE CROSSING SOUTH OF LAKE ONTARIO COULD RESULT IN AN
EXPANDED AREA OF LIGHT SNOW ON WEDNESDAY. HIGH PRESSURE WILL NOSE
IN FROM THE NATION/S MID-SECTION TO FURTHER WEAKEN THE FLOW AND
LESSEN THE CHANCES FOR SNOW.
SATURDAY WILL BE THE LAST DAY ANYONE SEES TEMPERATURES ABOVE
FREEZING. HIGHS SUNDAY THROUGH WEDNESDAY WILL BE 32 DEGREES OR LESS
THROUGHOUT OUR FORECAST AREA. THANKS IN PART TO PARTIAL CLEARING
TUESDAY NIGHT...WEDNESDAY WILL BE THE COLDEST DAY AS HIGHS WILL
RANGE FROM ONLY THE LOWER TEENS IN THE ADIRONDACKS AND GREENS...TO
THE MID 20S IN THE MID HUDSON VALLEY.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS WILL QUICKLY ERODE AS A POTENT STORM SYSTEM
APPROACHES FROM THE SOUTH AND IMPACTS THE REGION FOR MUCH OF THE TAF
PERIOD.
THIS AFTERNOON...HIGH CLOUDS ASSOCIATED WITH A POTENT STORM SYSTEM
WILL QUICKLY OVERSPREAD THE REGION EARLY THIS AFTERNOON...BUT REMAIN
AT VFR LEVELS THROUGH THE EARLY EVENING. SNOW WILL QUICKLY
OVERSPREAD THE TAF SITES FROM SOUTH TO NORTH BETWEEN
21Z/00Z...DROPPING VISIBILITIES TO MVFR INITIALLY BEFORE DROPPING
FURTHER TO IFR AFTER 00Z. WINDS WILL BE LIGHT GENERALLY LESS THAN 10
KNOTS.
TONIGHT...MODERATE TO HEAVY SNOW WILL OVERSPREAD ALL TAF SITES
DURING THE OVERNIGHT HOURS...WHERE HEAVIER BANDING MAY OCCASIONALLY
REDUCE VISIBILITIES TO UNDER 1/2SM. AT THIS TIME...IT APPEARS THAT
KGFL WILL REMAIN ALL SNOW THROUGHOUT THE EVENT...WITH A TRANSITION
TO -SNPL AT KALB TOWARDS DAYBREAK...AND POSSIBLE SIGNIFICANT ICING
AT KPOU AND KPSF BEFORE A TRANSITION TO -RA AT KPOU AFTER 13Z.
THURSDAY...PRECIPITATION WILL SLOWLY BEGIN TO DECREASE IN COVERAGE
AND INTENSITY LATE IN THE TAF PERIOD...BUT STILL KEEP TAF SITES AT
IFR CEILINGS/VISIBILITIES. WINDS WILL GRADUALLY INCREASE AS THE
STORM SYSTEM APPROACHES...GENERALLY 10-15 KNOTS WITH OCCASIONAL
GUSTS TO 25 KNOTS. HAVE MENTIONED LLWS AT KPOU AND KPSF NEAR THE END
OF THE TAF PERIOD AS AN IMPRESSIVE 50-70 KNOT JET IN THE LOW-LEVELS.
HOWEVER...CONFIDENCE IS LOW AT THIS TIME THAT SIGNIFICANT MIXING TO
THE SURFACE WILL OCCUR...SO CONFINED STRONGEST WINDS JUST ABOVE THE
SURFACE.
OUTLOOK...
THU PM-NT...MVFR/IFR. -SHSN. -SHRA/-SHSN AT KPOU.
FRI-FRI NT...VFR. NO SIG WX.
SAT-MON...VFR/MVFR. CHC -SHSN.
&&
.HYDROLOGY...
A MAJOR WINTER STORM WILL IMPACT THE REGION TONIGHT INTO TOMORROW WITH
MAINLY MODERATE TO HEAVY SNOW. SLEET...FREEZING RAIN...AND RAIN ARE
EXPECTED MAINLY SOUTH AND EAST OF ALBANY...WHERE PRECIPITATION
TYPE WILL BE MOST VARIED. WITH THE BULK OF PRECIPITATION IN THE
HYDRO SERVICE AREA /HSA/ SNOW...OR FROZEN...THERE SHOULD BE MINIMAL
HYDROLOGIC RESPONSE...EXCEPT SOME MODEST WITHIN BANK RISES IN
SOUTHEASTERN NEW YORK AND LITCHFIELD COUNTY CONNECTICUT. THE NERFC
QPF WAS USED WITH 1-1.75 INCHES OF LIQUID EQUIVALENT THROUGH EARLY
TOMORROW EVENING.
WE WILL HAVE TO MONITOR THE FLOOD STAGE AT POUN6..AS IT IS FORECAST
TO NICK IT WITH THE E/SE WINDS LATE TOMORROW MORNING. IT MAY FALL SHORT.
THURSDAY NIGHT INTO SATURDAY WILL HAVE SOME SCATTERED SNOW
SHOWERS MAINLY NORTH AND WEST OF THE CAPITAL REGION. SOME LIGHT
SNOW IS POSSIBLE LATE SATURDAY INTO SUNDAY. THE NEW WEEK WILL BE
MUCH COLDER...AND ICE MAY BEGIN TO FORM ON RIVERS AND LAKES OVER
THE HSA.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 7 PM EST THURSDAY FOR CTZ001-013.
NY...WINTER STORM WARNING UNTIL 7 PM EST THURSDAY FOR NYZ032-033-
038>043-047>054-058>061-063-082>084.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THURSDAY FOR NYZ064>066.
MA...WINTER STORM WARNING UNTIL 7 PM EST THURSDAY FOR MAZ001-025.
VT...WINTER STORM WARNING UNTIL 7 PM EST THURSDAY FOR VTZ013>015.
&&
SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...ELH
AVIATION...IRL
HYDROLOGY...KL/WASULAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 452 PM EST WED DEC 26 2012 MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-082>084-VTZ013>015- 271200- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 452 PM EST WED DEC 26 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ADIRONDACKS...THE LAKE GEORGE SARATOGA REGION...THE MOHAWK VALLEY...GREATER CAPITAL REGION...SCHOHARIE VALLEY...EASTERN CATSKILLS AND THE NORTHERN AND CENTRAL TACONICS OF EAST CENTRAL NEW YORK...SOUTHERN VERMONT AND WESTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY SNOWFALL AMOUNTS OF 2 INCHES OR GREATER...OR REPORTS OF FREEZING RAIN TO THE NATIONAL WEATHER SERVICE FROM THE SEVERE WEATHER REPORT FORM ON THE INTERNET...OR BY TELEPHONE. CTZ001-013-NYZ064>066-271200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS- 452 PM EST WED DEC 26 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND THE MID HUDSON VALLEY...AND SOUTHERN TACONICS OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY SNOWFALL AMOUNTS OF 2 INCHES OR GREATER...OR REPORTS OF FREEZING RAIN TO THE NATIONAL WEATHER SERVICE FROM THE SEVERE WEATHER REPORT FORM ON THE INTERNET...OR BY TELEPHONE. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 443 PM EST WED DEC 26 2012 CTZ001-013-NYZ063>066-270000- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON 443 PM EST WED DEC 26 2012 ...BAND OF MODERATE TO HEAVY SNOW TO IMPACT TRAVEL THIS EVENING... NATIONAL WEATHER SERVICE DOPPLER RADAR AND SURFACE OBSERVATIONS INDICATE A BAND OF MODERATE TO HEAVY SNOWFALL WILL APPROACHING THE I-84 CORRIDOR AND THE MID HUDSON VALLEY WHICH INCLUDES THE NORTHWAY OF I-87 BETWEEN 5 PM AND 7 PM. VISIBILITIES WILL QUICKLY REDUCE TO LESS THAN 1 MILE ALONG WITH FALLING AND BLOWING SNOW. MOTORISTS ARE URGED TO WATCH FOR SUDDEN CHANGES TO VISIBILITIES INCLUDING ROADWAYS BECOMING PARTIALLY SNOW COVERED THROUGH THE EVENING COMMUTE.
The national radar mosaic for the moment the first event began.
2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2012Every state in 2012This day in weather historyWarnings in Massachusetts, December 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 420634, 420635.